Hail, Jefferson
- When
- August 7, 4:05 PM CST
- Where
- Jefferson County, Festus
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.233, -90.400
Amateur radio spotters reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 7, 2:15 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT MON AUG 7 2006 .DISCUSSION... A COLD FRONT EXTENDING FROM THE SOUTHERN TIP OF LAKE MICHIGAN SOUTHWEST TO JUST NORTH OF ST LOUIS...THEN WEST THROUGH WEST CENTRAL MISSOURI. AND SOUTHWEST TO SOUTH OF WICHITA KS. THE FRONT IS SLOWING AND SHOULD MOVE VERY LITTLE THIS EVENING. AN OUTFLOW BOUNDARY FROM THIS MORNINGS ACTIVITY DROPPED SOUTHEAST INTO SOUTHEAST MISSOURI WEST TO NEAR SPRINGFIELD. THE AIR IS MODERATELY UNSTABLE ACROSS SOUTHERN MISSOURI AND THUNDERSTORMS HAVE BEEN DEVELOPING THIS AFTERNOON FROM PICKNEYVILLE IN SOUTHERN ILLINOIS WEST THROUGH FARMINGTON AND TO LAKE OF THE OZARKS. THESE STORMS SHOW LITTLE MOVEMENT AND NEW STORMS WILL PROBABLY DEVELOP ALONG EITHER SIDE OF THE STORMS ALONG THE OUTFLOW BOUNDARIES. MEANWHILE A SOMEWHAT ORGANIZED LINE OF STORMS EXTENDS FROM DECATUR ILLINOIS WEST SOUTHWEST TO ABOUT 25 MILES SOUTH OF QUINCY TO 30 MILES NORTH OF COLUMBIA. THESE STORMS ARE A BIT CLOSER TO THE WESTERLIES AND THEREFORE HAVE AN EASTWARD MOVEMENT OF 20 KNOTS OR SO. MID AFTERNOON TEMPERATURES HAVE RISEN INTO THE LOWER TO MIDDLE 90S OUTSIDE THE RAIN AREAS WITH HEAT INDICES HOVERING JUST BELOW ADVISORY CRITERIA AGAIN...FROM UPPER 90S TO 104. THE RUC MODEL SHOWS A LOW LEVEL JET FORMING TONIGHT OVER WESTERN KANSAS AND NEBRASKA. FOR NOW WE LOOK FOR CHANCE PROBABILITIES THROUGH THE EVENING HOURS WITH THE SCATTERED THUNDERSTORMS AND THEN A STORM COMPLEX OR MCS IS EXPECTED TO FORM OVER NORTHERN KANSAS AND NEBRASKA DURING THE EVENING AND MOVE EAST INTO NORTHERN MISSOURI DURING THE NIGHT. THE CORFIDI VECTORS HOWEVER SHOW A POSSIBILITY OF A SLIGHT SOUTHWARD SHIFT DURING THE NIGHT AND IN ADDITION THE STATIONARY FRONT MAY PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. WINDS ALOFT ARE VERY LIGHT AND THE THREAT OF ANY SEVERE WEATHER IS MINIMAL...ONLY BRIEF STRONG GUSTS NEAR THE STRONGER STORMS. THE TEMPERATURES ALOFT ARE EXTREMELY WARM AND THEREFORE THE CHANCES FOR HAIL ARE NOT VERY GOOD EITHER. I HAVE PLACED LIKELY POPS IN NORTHEAST MISSOURI TONIGHT WITH CHANCE PROBABILITIES TAPERING OFF FURTHER SOUTH. THE STATIONARY FRONT AND OUTFLOW BOUNDARIES FROM TONIGHTS ACTIVITY SHOULD PROVIDE SOME SORT OF FOCUS FOR ADDITIONAL ACTIVITY TOMORROW AND TOMORROW NIGHT AND POSSIBLY ON WEDNESDAY IN THE NORTHEASTERN PORTIONS OF OUR FORECAST AREA. SIGNIFICANT RAINFALL IS MUCH NEEDED. DUE TO THE SLOW MOVEMENT OF THESE STORMS LOCAL SPOTS COULD RECEIVE SOME HEAVY RAINFALL WITH LESSER AMOUNTS OVER MOST OF THE REST OF THE AREA...ESPECIALLY NORTH OF INTERSTATE 70. CLOUDS WILL INCREASE AND THEREFORE THIS SHOULD PROVIDE A BRIEF RESPITE FROM THE HOT WEATHER WITH HIGHS IN THE MIDDLE 80S NORTH TO LOWER 90S IN RAINFREE AREAS. IN THE LONGER RANGE...THE MODELS STILL POINT TO UNSEASONABLY STRONG AMPLIFICATION OF THE JET STREAM PATTERN. THE BROAD UPPER RIDGE NOW CENTERED NEAR 90 DEGREES WEST MAY BRIEFLY RETROGRADE A BIT TOWARD THE PLAINS WITH AN UNUSUALLY DEEP TROUGH OVER THE EASTERN U.S. AND ANOTHER LONG WAVE TROUGH OVER THE WESTERN U.S. AS USUAL THIS MAKES FOR A VERY UNPREDICTABLE PATTERN FOR THE BISTATE AREA BUT IN GENERAL SOME COOLING AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE THE RULE...THE MODELS HAVE BEEN VERY UNPREDICTABLE AS TO TIMING AND STRENGTH SO WITH LOWER CONFIDENCE I HAVE INCLUDED LOW CHANCE PROBABILITIES OF PRECIPITATION. PEDIGO && .AVIATION... FOR THE 18Z TAFS... COLD FRONT OVER CENTRAL MO AS OF 17Z. SCATTERED RWS AND TRWS NORTH OF THE FRONT WL CONTINUE TO DISSIPATE THROUGH 20Z...MAY NEED TO STILL MENTION FOR AN HOUR OR TWO FOR KUIN...WILL WAIT TIL CLOSER TO TAF ISSUANCE TIME TO DECIDE. AS FOR REST OF TIME PERIOD...WILL SEE REDEVELOPMENT OF ACTIVITY LATER TONIGHT...AFTER 06Z...WITH POSSIBLE MCS DEVELOPMENT OVER IOWA THEN SINK SOUTHEASTWARD INTO KUIN...KSUS AND KSTL. OTHERWISE...VFR/MVFR CONDS THRU THE PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT MON AUG 7 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 306 PM CDT MON AUG 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT AS A COLD FRONT SLOWLY PUSHES THROUGH OUR REGION. ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...A FEW STORMS EARLY THIS EVENING MAY BRIEFLY EXCEED SEVERE LIMITS...ESPECIALLY AROUND THE INTERSTATE 70 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY... PRIMARILY DURING THE AFTERNOON AND EARLY EVENING HOURS EACH DAY... AS THE OLD FRONTAL BOUNDARY LINGERS ACROSS THE AREA AND WILL INTERSECT A MOIST AND UNSTABLE ATMOSPHERE. HEAT INDICES MAY EXCEED 100 DEGREES ON WEDNESDAY AND THURSDAY IN CENTRAL MISSOURI AS WELL AS THE ST LOUIS METROPOLITAN AREA...AS THE HOT AND HUMID AIR ATTEMPTS TO MAKE A RETURN TO THE REGION FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE WITH ANY REPORTS OF HAIL...HIGH WINDS...WIND DAMAGE...AND HEAVY RAINFALL. BYRD
The St Louis radar (KLSX), 57 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail. Local standard time, as filed.
Amateur radio spotters reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525843.